Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Fertility

Question: ovulation


 jesuslove - Mon Oct 11, 2004 12:08 am

Can you have your period every month to the day and not be ovulating? My husband and I have tried for 12 years to get pregnant with no sucsess. :?
 Dr. Tamer Fouad - Mon Oct 11, 2004 12:38 am

User avatar Dear Jesuslove,
Just because a woman can have “bleeding” each month does not necessarily mean that she is ovulating. In anovulation (= cessation of ovulation), if bleeding occurs at the same time each month (making you think it is menstruation) it is actually break-through bleeding caused by low estrogen. Most women with anovulation however, will have no bleeding.

There are many causes to anovulation which i am sure your doctor will have investigated. One of these causes is that your hormones are not capable to induce ovulation. In this case attempts will be made using drugs that induce ovulation. In other cases assisted reproduction techniques may be employed.

Best regards,
 jesuslove - Mon Oct 11, 2004 1:20 am

thank you for replying so quickly, I had a test done by which they took a clipping from the cervics to see if I was ovulating and they said I was on my 14th day? Is there any otc estrogen I could try? :?
 Dr. Tamer Fouad - Mon Oct 11, 2004 1:28 am

User avatar There are no otc pills for this. You have to be investigated thoroughly to know what is causing the hormone imbalance. Accordingly you will be prescribed the hormonal regimen that best suits your case.

Best regards,

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us